Thunderstorm Wind, Morgan
- When
- July 1, 10:55 AM CST to 10:57 AM CST
- Where
- Morgan County, Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -86.983
A tree was blown down on a house in southeast Decatur.
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 1, 8:30 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 930 AM CDT FRI JUL 1 2005 .DISCUSSION... CURRENT RADAR AND SFC DATA SHOWING OUTFLOW BOUNDARY RACING OUT AHEAD OF DECAYING MCS WITH BOUNDARY EXTENDING FROM WEST OF BNA TO TUP. SUN HAS BEEN OUT AHEAD OF THIS BOUNDARY SO FAR THIS MORNING AND BEGINNING TO GET SCATTERED SHRAS AND A COUPLE TSRAS DEVELOPING AHEAD OF IT. THE OUTFLOW BOUNDARY WILL BE THE MAIN CONVECTIVE FOCUS THROUGH THE DAY AS IT CONTINUES TO MOVE SOUTHEASTWARD ACROSS THE FA. MORNING SOUNDINGS FROM OHX AND BMX SHOWING PLENTY OF INSTABILITY BUT WIND FIELDS QUITE WEAK AND WBZ HEIGHTS VERY HIGH SO THINK OVERALL SEVERE THREAT NOT THAT HIGH. BUT...AN ISOLATED MARGINALLY SEVERE WIND REPORT OR TWO POSSIBLE. AS FAR AS FCST GOES WILL KEEP POPS IN THE HIGH CHANCE RANGE. TEMPS PRETTY TRICKY ESPECIALLY ACROSS THE WEST. CURRENT READINGS GENERALLY IN THE LOW TO MID 80S AREAWIDE AND HIGHS NEAR 90 CENTRAL AND EAST LOOK GOOD. NW MAY ONLY SEE A LITTLE ADDITIONAL HEATING BEFORE OUTFLOW MOVES THROUGH AND RETARDS ADDITIONAL HEATING. WILL BROADEN TEMP RANGE IN THAT AREA. UPDATE OUT SHORTLY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 AM CDT FRI JUL 1 2005 ALZ001>010-016-TNZ076-096-097-011800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 935 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A OUTFLOW BOUNDARY WILL MOVE OUT OF NORTH MISSISSIPPI AND ACROSS THE TENNESSEE VALLEY THROUGH THE DAY TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AIRMASS AHEAD OF THE BOUNDARY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW ISOLATED REPORTS OF MARGINALLY SEVERE WIND WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF...BUT TORRENTIAL DOWNPOURS. THE MOST LIKELY TIME FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE BETWEEN 10 AM AND 5 PM. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT LESS HUMID CONDITIONS WITH LITTLE OR NO RAIN OVER THE WEEKEND. FOR THE BEGINNING OF THE WORK WEEK...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER SITUATION FOR POSSIBLE ACTIVATION THIS AFTERNOON. 09
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1048 AM CDT FRI JUL 1 2005 ALZ005-006-011630- LIMESTONE-MADISON- 1048 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT CONTINUES LIMESTONE AND MADISON COUNTIES... AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS CONTINUING TO TRACK A STRONG THUNDERSTORM APPROACHING THE MADISON COUNTY LINE FROM LIMESTONE COUNTY...JUST NORTH OF HIGHWAY 72. THE THUNDERSTORM IS MOVING EAST AT 20 MPH. WINDS UP TO 45 MPH HAVE BEEN REPORTED EAST OF ATHENS WITH THIS STORM. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE LIKELY AS THE STORM MOVES EAST. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FRENCH MILL. CAPSHAW. HARVEST. TONEY. GLADSTONE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1102 AM CDT FRI JUL 1 2005 TNZ076-096-011645- LINCOLN-MOORE- 1102 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES... AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PETERSBURG...OR 9 MILES NORTH OF FAYETTEVILLE...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELLEVILE. MIMOSA. BOONEVILLE. LYNCHBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1116 AM CDT FRI JUL 1 2005 TNZ076-011645- MOORE- 1116 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR MOORE COUNTY... AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LYNCHBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1123 AM CDT FRI JUL 1 2005 ALZ004-011700- LAWRENCE- 1123 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MOULTON...MOVING EAST AT 20 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN. SPEAKE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1133 AM CDT FRI JUL 1 2005 ALZ005>007-011715- LIMESTONE-MADISON-MORGAN- 1133 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...MADISON AND MORGAN COUNTIES... AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF TRIANA...OR 8 MILES SOUTHWEST OF MADISON...MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOORESVILLE. TRIANA. VALHERMOSO SPRINGS. WHITESBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1147 AM CDT FRI JUL 1 2005 ALZ007-011730- MORGAN- 1147 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF HARTSELLE...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DANVILLE. NEEL. MASSEY. LEESDALE. LACON. COLE SPRINGS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The Northeast Alabama radar (KHTX), 89 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was blown down on a house in southeast Decatur.
Several Bradford pear, oak, and pine trees were blown down by a microburst in a North to South direction along Jimmy Fisk Road south of Joe Quick Road. The largest pine tree was two feet in diameter. In the Silverwood subdivision, a weakly anchored metal storage building was moved about 6 feet off of its foundation. In addition, there was minor roof damage to several homes and one tree fell on a home.
A tree was blown down on a house.
Water up to two feet deep covered Highway 72 near I-65 in Athens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466805, 5466804, 5466806, 5466807.